Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 93, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 6, 2008, 2:38 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 2:38 PM MDT (20:38 UTC)
- Expired
- Jul 6, 2008, 3:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 12 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2778 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 062038
SVRBOU
COC001-005-031-062130-
/O.NEW.KBOU.SV.W.0093.080706T2038Z-080706T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
238 PM MDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
SOUTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO
NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO
* UNTIL 330 PM MDT
* AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER CENTRAL AURORA...OR 12 MILES EAST OF
DENVER...MOVING NORTH AT 16 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
AFB...WATKINS...MANILA VILLAGE...ARAPAHOE PARK...DENVER
INTERNATIONAL AIRPORT AND AURORA.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3976 10479 3985 10475 3990 10473 3986 10446
3974 10452 3964 10459 3958 10465 3968 10482
TIME...MOT...LOC 2038Z 200DEG 14KT 3970 10473
$$
RJK1 follow-up statement
000
WWUS55 KBOU 062115
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT SUN JUL 6 2008
COC001-005-031-062124-
/O.CAN.KBOU.SV.W.0093.000000T0000Z-080706T2130Z/
ARAPAHOE CO-ADAMS CO-DENVER CO-
314 PM MDT SUN JUL 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENVER...SOUTH
CENTRAL ADAMS AND WESTERN ARAPAHOE COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
VERY HEAVY RAIN AND MINOR FLOODING CAN STILL BE EXPECTED WITH THIS
STORM ACROSS THE AURORA AREA.
LAT...LON 3976 10479 3985 10475 3990 10473 3986 10446
3974 10452 3964 10459 3958 10465 3968 10482
TIME...MOT...LOC 2114Z 202DEG 14KT 3979 10459
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:35 PM MDT, 3 minutes earlier.
Area forecast discussion, Jul 6, 2:35 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 PM MDT SUN JUL 6 2008 .SHORT TERM...FOR TONIGHT MOIST AMS COUPLED WITH WEAK ASCENT ALOFT WILL ALLOW FOR SCT TSTMS TO CONTINUE INTO THE EVNG HOURS. SOME MAY CONTINUE ACRS THE ERN PLAINS AFTER MIDNIGHT...SO WL EXTEND TSTMS INTO THE OVERNIGHT HOURS IN THOSE AREAS. INTERACTIVE SOUNDINGS INDICATE CAPES FM 500-1500 J/KG. LOCALLY HEAVY RAIN AND STG WINDS WILL BE THE MAIN THREAT FM THESE STORMS. SO FAR ONLY PEA SIZE HAIL REPORTS HAVE BEEN RECEIVED. BOUNDARY LYR MOISTURE WILL FILL IN THE NERN PLAINS LATE TNGT SO AREAS OF STRATUS AND FOG CAN BE EXPECTED AROUND 12Z. FOR MONDAY...MAIN TROF WILL MOVE ACRS NRN CO WITH BEST ASCENT IN THE AFTN AROUND 00Z. CAPES MONDAY AFTN GENERALLY RANGE FM 700-1100 J/KG WITH PW VALUES AROUND 1.2 INCHES. STORM MOTION LESS THAN 10 KTS SO LOCALLY HEAVY RAIN WL BE THE MAIN ISSUE WITH THE TSTMS. MDLS SHOW BEST CAPES ALG SRN AND ERN PORTIONS OF THE CWFA. FOR NOW WL KEEP BROAD IN PLACE WITH SCT POPS FOR MOST OF THE URBAN CORRIDOR AND NERN PLAINS. .LONG TERM...MADE A NUMBER OF ADJUSTMENTS...MOST OF THEM SMALL...TO THE FCST GRIDS MAINLY TO ACCOUNT FOR RUN-TO-RUN TIMING DIFFERENCES IN THE MODELS. HAVE TRIMMED BACK SKY COVER AND POPS BEGINNING MID-WEEK AS MID-LEVEL SUBSIDENCE AND LOW/MID-LEVEL DRYING LOOK MORE PRONOUNCED NOW IN ADVANCE OF AN AMPLIFYING SHORTWAVE RIDGE MOVING OUT OF THE GREAT BASIN. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES ON TUESDAY WITH NWLY FLOW ALOFT WARM A COUPLE DEGS C ON WEDNESDAY... AND ANOTHER 4-5C ON THURSDAY WITH THE 700MB TEMPERATURE PEAKING AROUND 18C BENEATH THE RIDGE. MAY SEE A FEW HIGH PLAINS LOCALES PUSHING THE CENTURY MARK ON THURSDAY. A STEADY REDUCTION IN AFTERNOON/EVENING T-STORM DEVELOPMENT/COVERAGE ANTICIPATED DURING THE UPCOMING WEEK PARTLY IN RESPONSE TO LOWERING PRECIPITABLE WATER VALUES...ESPLY DURING THE LATTER HALF OF THE WEEK. && .AVIATION...SCT SHOWERS AND A FEW TSTMS WILL CONTINUE UNTIL 04Z. MVFR CONDITIONS MAY DVLP DUE TO HEAVY RAIN IF A STRONGER STORM MOVES ACROSS THE AIRPORTS OTHERWISE VFR CONDITIONS WILL PREVAIL. FOR TONIGHT PCPN CHANCES SHOULD DIMINISH BY 04Z. COULD SEE SOME LOW CLOUDS DVLP LATE TONIGHT AS DEEPER LOW LEVEL MOISTURE ADVECTS INTO RGN WITH WEAK UPSLOPE FLOW IN PLACE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/BAKER
Hazardous weather outlook, Jul 6, 10:35 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1035 AM MDT SUN JUL 06 2008 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1035 AM MDT SUN JUL 06 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE COMBINED WITH SUBTROPICAL MOISTURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN MOST AREAS THIS AFTERNOON AND EVENING. SOME LOCALLY HEAVY RAIN MAY OCCUR ESPECIALLY OVER THE NORTHEAST PLAINS. THE THREAT OF SEVERE WEATHER WILL BE LOW ALTHOUGH SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE THROUGH MID-WEEK...ALTHOUGH STORMS OVER AND ALONG THE FRONT RANGE LATE ON MONDAY MAY PRODUCE LOCALLY HEAVY RAINFALL. NEAR SEASONAL TEMPERATURES CAN ALSO BE EXPECTED THROUGH WEDNESDAY WITH A CONTINUATION OF MILD NORTHWEST FLOW ALOFT. LATER IN THE WEEK... WARMER TEMPERATURES WILL RETURN UNDER A RIDGE OF HIGH PRESSURE... AND ANY THUNDERSTORMS THAT DEVELOP SHOULD BE CONFINED MAINLY TO THE MOUNTAINS...PALMER DIVIDE AND NEARBY PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:14 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe | 57 min |
| Jul 6, 5:09 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 51 min |
| Jul 6, 5:58 PM MDT | Tornado Warning | BOU | Lincoln | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.